MAUDE Adverse Event Report: ZIMMER DENTAL ABUT HEX-LOCK 4.5MM IMP 5 .5 FLARE; DENTAL ABUTMENT

ZIMMER DENTAL ABUT HEX-LOCK 4.5MM IMP 5 .5 FLARE; DENTAL ABUTMENT
Model Number HLA4/5
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient came to the clinic due to the loss of restoration.After examination, the broken central screw of restorative abutment was found.The broken screw could not be removed, so the implant at tooth location #36 was then removed.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Patient identifier - (b)(6).Concomitant medical products: tsvwb8, impl tapered scr-v sbm 4.7mm 4.5mm 8mm-lot number 1238521.Additional pma/510(k) number ¿ k011028|k013227.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: b4: date of this report was updated.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: investigation type codes were added: 3331, 4109, 4110, 4111 and 4114.H6: investigation findings code was added: 213.H6: investigation conclusions codes were added: 67 and 4315.H10: narrative/data was updated.One impl tapered scr-v sbm 4.7mm 4.5mm 8mm, tsvwb8 with cover screw was returned for investigation.The abut hex-lock 4.5mm imp 5.5 flare, hla4/5 was not returned.Visual inspection via naked eye and camera magnification did not identify any evidence of a fractured screw inside the implant.Based on the evaluation, device malfunction was non-verifiable.Additionally, there is no existing nonconformance/capa/hhe/d/ie/product holds against the reported devices that could cause or contribute to the reported event.Monthly post market trending review identified no adverse trends or corrective actions for the reported events or device.Zimvie quality management system (qms) has controls in place to ensure the distribution of conforming product.Therefore, based on the available information, the products were within specifications and conforming when they left zimmer biomet.Dhr review was completed for the subject lot numbers (2019050535).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2019050535) for similar events (complaint category keywords: fracture screw) and revealed no existing non-conformances/capa/hhe/d/ie/product holds for the reported product.The reported event is related to the functional performance of the device and cannot be recreated due to the nature of the alleged event.Based on the investigation, risk file review and ifu, the most likely cause determined from the investigation is incorrect assembly of the mount to the implant or excessive torque used during placement.No further investigation or immediate capa/hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.
 
Event or Problem Description
No additional event information received at the time of this report.

Brand Name
ABUT HEX-LOCK 4.5MM IMP 5 .5 FLARE
Common Device Name
DENTAL ABUTMENT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key14623066
Report Number0002023141-2022-01408
Device Sequence Number4637844
Product Code DZE
UDI-Device Identifier00889024015210
UDI-Public(01)00889024015210(17)240510(10)2019050535
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K011028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2024
Device Model NumberHLA4/5
Device Catalogue NumberHLA4/5
Device Lot Number2019050535
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENTAL IMPLANT-SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale